Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 16, 2014, 3:41 PM CDT for 10 counties in Kansas. It took effect at Mar 17, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 3:41 PM CDT (20:41 UTC)
- In effect from
- Mar 17, 2014, 1:00 PM CDT
- Expired
- Mar 17, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698 WWUS83 KICT 162041 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 341 PM CDT SUN MAR 16 2014 KSZ032-033-047>051-171145- /O.NEW.KICT.FW.W.0010.140317T1800Z-140318T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- 341 PM CDT SUN MAR 16 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050 AND 051... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...GREATEST THREAT WILL BE AROUND 4 PM. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ HOWERTON
3 follow-up statements
088 WWUS83 KICT 170858 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 358 AM CDT MON MAR 17 2014 KSZ067-082-091-180000- /O.NEW.KICT.FW.A.0004.140318T1800Z-140319T0000Z/ /O.EXA.KICT.FW.W.0010.140317T1800Z-140318T0000Z/ RENO-KINGMAN-HARPER- 358 AM CDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 067...082 AND 091... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 067...082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...GREATEST THREAT WOULD BE FROM 3 TO 6 PM. * WINDS...TODAY WOULD BE SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. ON TUESDAY...WINDS WILL SHIFT TO THE NORTHWEST AND GREATLY INCREASE TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS GREATLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>051-180000- /O.NEW.KICT.FW.A.0004.140318T1800Z-140319T0000Z/ /O.CON.KICT.FW.W.0010.140317T1800Z-140318T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON- 358 AM CDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050 AND 051... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050 AND 051... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...GREATEST THREAT WILL BE AROUND 4 PM. * WINDS...TODAY WOULD BE SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. ON TUESDAY...WINDS WILL SHIFT TO THE NORTHWEST AND GREATLY INCREASE TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-068>072-083-092>096-098>100-180000- /O.NEW.KICT.FW.A.0004.140318T1800Z-140319T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 358 AM CDT MON MAR 17 2014 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...068...069...070...071...072...083... 092...093...094...095...096...098...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...WOULD BE MID TO LATE TUESDAY AFTERNOON. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ ES
380 WWUS83 KICT 172105 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 405 PM CDT MON MAR 17 2014 KSZ032-033-047>051-067-082-091-181215- /O.UPG.KICT.FW.A.0004.140318T1800Z-140319T0000Z/ /O.NEW.KICT.FW.W.0011.140318T1800Z-140319T0000Z/ /O.CON.KICT.FW.W.0010.000000T0000Z-140318T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- 405 PM CDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...067...082 AND 091... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067...082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...GREATEST THREAT WILL CONTINUE THROUGH 7 PM AND CRITICAL GRASSLAND FIRE DANGER VALUES ARE FORECAST AGAIN ON TUESDAY AFTERNOON. * WINDS...SOUTHWEST OF 25 TO 30 MPH THIS AFTERNOON. BUT WINDS WILL SHIFT TO THE WEST NORTHWEST ON TUESDAY...WITH GUSTS UP TO 45 MPH POSSIBLE. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-068>072-083-092>096-098>100-181215- /O.UPG.KICT.FW.A.0004.140318T1800Z-140319T0000Z/ /O.NEW.KICT.FW.W.0011.140318T1800Z-140319T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 405 PM CDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053... 068...069...070...071...072...083...092...093...094...095...096... 098...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...WOULD BE MID TO LATE TUESDAY AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
379 WWUS83 KICT 172355 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 655 PM CDT MON MAR 17 2014 KSZ032-033-047>051-067-082-091-181500- /O.EXP.KICT.FW.W.0010.000000T0000Z-140318T0000Z/ /O.CON.KICT.FW.W.0011.140318T1800Z-140319T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- 655 PM CDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051...067...082 AND 091... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...067...082 AND 091... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL GRASSLAND FIRE DANGER VALUES ARE FORECAST AGAIN ON TUESDAY AFTERNOON. * WINDS...WEST TO NORTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-068>072-083-092>096-098>100-181500- /O.CON.KICT.FW.W.0011.140318T1800Z-140319T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 655 PM CDT MON MAR 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...068...069...070...071...072...083...092...093...094... 095...096...098...099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...WOULD BE MID TO LATE TUESDAY AFTERNOON. * WINDS...WEST TO NORTHWEST AT 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 16, 3:33 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 16, 3:33 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 333 PM CDT SUN MAR 16 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 327 PM CDT SUN MAR 16 2014 TONIGHT: RIDGE AXIS WILL MAKE A QUICK VISIT TO THE AREA WITH RETURN FLOW DEVELOPING BY DAYBREAK. THIS SHOULD RESULT IN AN EARLY MINIMUM WITH QUASI-STEADY TO MODERATING TEMPERATURES LATE. MON: SURFACE PRESSURE GRADIENT INCREASES RAPIDLY DURING THE DAY IN RESPONSE TO INCREASINGLY DIFFLUENT UPPER FLOW AND APPROACHING SHORTWAVE. AT THIS TIME THINKING WINDS WILL BE JUST SHY OF ADVISORY CRITERIA ACROSS CENTRAL KS. TEMPERATURES RATHER TRICKY WITH WINDS FAVORABLE FOR A BIG WARMUP...BUT CIRRUS WILL BE INCREASING THROUGHOUT THE DAY. WENT WITH GFS/ECMWF BLEND OF 1000-850 THICKNESSES FOR MAXES GIVEN COOL BIAS THIS YEAR IN WARM UP PATTERNS. MON NIGHT-TUE NIGHT: COMBO OF THICKER CIRRUS AND STRONGER WINDS SHOULD PRODUCE MILD LOW TEMPERATURES TUE. FRONT WILL MOVE ACROSS AREA 06 UTC-15 UTC. STRONG NEARLY UNIDIRECTIONAL FLOW SHOULD AID IN STRONG/DEEP MIXING BEHIND FRONT. ADVISORY CRITERIA WINDS APPEAR LIKELY ACROSS CENTRAL KS...THIS DESPITE EXTENSIVE HIGH CLOUDS. SOME DISCREPANCY BETWEEN STRONGER/MORE SOUTHERN ECMWF AND WEAKER/NORTHERN GFS/NAM ON TRACK OF SHORTWAVE. SMALL CHANCE OF LIGHT PRECIPITATION ALONG NORTHERN/ NORTHEASTERN EDGE OF FORECAST AREA ON TUE/TUE EVENING...BUT WILL LEAVE OUT FOR NOW TO AVOID FLIP FLOPPING FORECAST. LOW LEVEL MOISTURE IS LIMITING FACTOR SO TRACE EVENT WOULD BE ANTICIPATED AT MOST. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA TUE NIGHT...BUT GENERALLY WEST FLOW SHOULD LEAD TO A SLIGHTLY WARMER MINIMUM THAN WHAT WOULD BE OTHERWISE ANTICIPATED. WED: A WEAK RIPPLE IN UPPER FLOW SHOULD INCREASE MIXING DURING THE AFTERNOON...WITH GOOD DOWNSLOPE FLOW. TEMPERATURES MAY BE A BIT CONSERVATIVE...ESPECIALLY IF WINDS ARE STRONGER THAN CURRENTLY FORECAST. -HOWERTON .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 327 PM CDT SUN MAR 16 2014 NO MAJOR CHANGES FROM PREVIOUS FORECAST. GFS CONTINUES TO STRUGGLE WITH TIMING OF FRONT ON FRI. ECMWF HAS BEEN MUCH MORE CONSISTENT WITH TIMING...SUGGEST FRONTAL PASSAGE EITHER THU NIGHT/FRI MORNING. WITH EXTENSIVE RIDGE OVER GULF OF MEXICO...HAVE DOUBTS THAT MOISTURE RETURN WILL BE SUFFICIENT FOR PRECIPITATION UNTIL SAT NIGHT AT THE EARLIEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1216 PM CDT SUN MAR 16 2014 AT 1715Z...LOW PRESSURE WAS CENTERED OVER OVER NORTHERN MISSISSIPPI. OVC015 CEILINGS WERE SOUTHEAST OF A KWLD- KCNU LINE IN KANSAS. WINDS WERE NORTH AT 20G35KTS ACROSS MUCH OF EASTERN KANSAS. PRECIPITATION HAD ENDED. CLOUDS WILL EXIT KANSAS...GIVEN CURRENT TRENDS...BEFORE 23Z AS THE STORM SYSTEM EXITS TO THE EAST. WINDS WILL BECOME LIGHT AND GRADUALLY BECOME SOUTHERLY TONIGHT. ON MONDAY...CLEAR SKIES WITH SOUTHERLY WINDS OF 15G25KTS WILL PREVIAL ACROSS MUCH OF THE REGION. COOK && .FIRE WEATHER... ISSUED AT 327 PM CDT SUN MAR 16 2014 GUSTY WINDS AND DRY CONDITIONS WILL RESULT IN GFDI VALUES IN EXTREME CATEGORY NORTHWEST OF A LINE FROM HILLSBORO TO NEWTON TO KINGMAN ON MON AFTERNOON. FOR AREAS IN CENTRAL KS WHERE VALUES ARE WELL INTO THE EXTREME CATEGORY...WILL HOIST RED FLAG WARNING...WITH FAIR CHANCE THAT MIDNIGHT SHIFT COULD EXPAND IT SOUTH/EAST. SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY AFTERNOON OVER THE SAME AREA...SO ANOTHER RED FLAG WILL LIKELY BE NEEDED. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 26 66 42 62 / 0 0 0 10 HUTCHINSON 26 68 43 59 / 0 0 0 10 NEWTON 27 66 43 60 / 0 0 0 10 ELDORADO 26 64 42 63 / 0 0 0 10 WINFIELD-KWLD 25 64 42 67 / 0 0 0 10 RUSSELL 27 74 43 55 / 0 0 0 10 GREAT BEND 27 74 43 56 / 0 0 0 10 SALINA 25 68 45 55 / 0 0 0 10 MCPHERSON 25 68 43 58 / 0 0 0 10 COFFEYVILLE 22 59 41 70 / 0 0 0 10 CHANUTE 22 59 39 67 / 0 0 0 10 IOLA 23 59 39 67 / 0 0 0 10 PARSONS-KPPF 20 59 40 69 / 0 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 7 PM CDT MONDAY FOR KSZ032-033- 047>051. &&
Hazardous weather outlook, Mar 16, 12:47 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1247 PM CDT SUN MAR 16 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1247 PM CDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH INTO THE EVENING HOURS. UNTIL THEY DIMINISH...THESE WINDS WILL CAUSE THE GRASSLAND FIRE DANGER TO REACH THE VERY HIGH CATEGORY FOR MUCH OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON. HOWEVER...WET GROUNDS FROM OVERNIGHT RAINS MAY HELP DECREASE THE FIRE RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS BURNING CONDITIONS WILL BE THE MAIN CONCERN THROUGH TUESDAY. GUSTY SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVES HUMIDITIES TO ELEVATED THE GRASSLAND FIRE DANGER INTO THE VERY HIGH CATEGORY ON MONDAY FOR LOCATIONS ALONG AND NORTHWEST OF THE KANSAS TURNPIKE. FOR TUESDAY AFTERNOON...STRONG NORTHWEST WINDS WILL KEEP THE DANGEROUS BURNING CONDITIONS IN PLACE. WHILE VERY HIGH GRASSLAND FIRE DANGER WILL BE IN PLACE AREA WIDE...PARTS OF CENTRAL KANSAS MAY REACH THE EXTREME CATEGORY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:01 PM CDT | Special Weather Statement | ICT | Harper | 44 min |
| Mar 15, 8:00 PM CDT | Special Weather Statement | ICT | Sumner | 45 min |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.